Prolly getting sick of me posting this...but this is driving me INSANE!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

WindsofCreation
Regular Member


Date Joined Feb 2008
Total Posts : 30
   Posted 4/25/2008 10:50 PM (GMT -6)   
Ok...this hairloss think is getting to a point where I just can't take it anymore. I have been perfectly healthy for about 2 years(was diagnosed in May 06') I haven't had any flare-ups,pain or symptoms to think of. I am already a pretty self-conscious person,and losing my hair at this age(22) is embarassing. I am seriously embarassed to go out and talk to women because it is making me lack confidence. I am almost CERTAIN my meds are doing this. I have already gotten checked out,got blood work done,thyroid checked. I am only taking 4 colazol a day. I workout 5 times a week. I eat pretty healthy. I take a multi-vitamin and biotin. There is nothing else I can do it seems. When you are losing hair..isn't your body telling you something? I've read alot of posts that people write. I don't have any of these problems at all. Should I a lower dose of colazal? I am healthy enough to stop taking my meds?

quincy
Elite Member


Date Joined May 2003
Total Posts : 30511
   Posted 4/25/2008 11:14 PM (GMT -6)   
Were you on prednisone?
 
How sick exactly were you? 
 
You might consider to change to Asacol?

Explain exactly how much you're losing and if it can be noticed such as receding hairline, top of head..etc?

Is it all over your head or in certain places?
 
You do know that it will take a few months before you even have hair coming back in...so...
 
Stress can exacerbate hairloss.
 
You won't lose it all....unless it runs in your family to lose it.
 
Did you have your testosterone checked?? high testosterone can cause hairloss as well.

q


*Heather*Status: mini flare Dec 28... tapered to every 4th night
~diagnosed January 1989 UC (proctosigmoiditis)
~5ASA: Asacol (6 daily) + Salofalk enemas (increase for flares tapered to maintenance)
~Bentylol (dicyclomine) 20mg as needed
~vitamins/minerals/supplements 
~Probiotic 3(Natural Factors Protec) bedtime + 1 (Primadophilus Reuteri) occasionally
~multi-digestive enzymes as needed ....zymactive 3 - 5x daily
~Ranitidine,Pariet (reflux) Effexor XR 75mg;  Pulmicort/Airomir (asthma)
~URSO for PSC (or PBC) 500mg X 2 daily (LFTs back to NORMAL!!)
My doc's logic.. "TREAT (FROM)BOTH ENDS"  worth it !!!

Post Edited (quincy) : 4/25/2008 11:18:19 PM (GMT-6)


mmccaus
Regular Member


Date Joined Apr 2008
Total Posts : 20
   Posted 4/26/2008 2:11 AM (GMT -6)   
I lost a lot of hair last year, thinned out all over. I hated it and know just how you feel. It was depressing. I attributed it to Prednisone. It was the only med I was taking that I could find hair loss listed as a side effect. All my hair grew back in a couple months once I was off that steroid. At first the hair that grew back was wavier than my hair had been, but now it's more like it had always been before. Kinda weird, the whole experience.
M, 44, SF, CA
ulcerative proctitis diagnosed in 1989, active 3 years, but controlled with Sulfasalazine and cortisone enemas
15 year remission off all meds 1992-2007
ulcerative colitis returned May 2007, no remission since
concurrent infections at diagnosis: c-diff, cmv colitis, both treated and negative
meds: asacol, 4-3x/day; mesalazine enemas
starting remicade in next couple weeks


Razzle
Veteran Member


Date Joined Aug 2007
Total Posts : 4415
   Posted 4/26/2008 3:18 AM (GMT -6)   
If you are taking any of the 5ASA meds, you should take folic acid. Something I read somewhere suggested that the 5ASA meds interfere with Folic Acid absorption. And on the Crohn's forum here, there's also a thread about hairloss and some there mentioned that Folic Acid supplements helped them with the hair loss. Have you been tested for Vitamin B12 deficiency? This deficiency can also cause hair loss, and if you are deficient, most "mulitvitamin" supplements won't have enough B12 in them to correct the deficiency.

Good luck,
-Razzle
Gluten & Sulfite Sensitivity, Many Food/Inhalant/Medication Allergies & Intolerances, Asthma, Gut issues (dysmotility, non-specific inflammation), UCTD (Lupus?), Osteoporosis, Anemia, T- & B-Cell Lymphopenia, malabsorption/malnutrition, Lyme Disease (Igenex Lab IgM WesternBlot positive/CDC negative), etc.
Meds:  Pulmicort, Injectable Vitamin B12, Herbs, Nutritional Supplements, Homeopathy.


kb5
Veteran Member


Date Joined Jan 2007
Total Posts : 1015
   Posted 4/26/2008 7:39 AM (GMT -6)   
probably not what you want to hear but i think bald men are sexy.

have you called your GI? I would not suggest stopping your meds. Maintenece meds are taken for a reason. I stopped my asacol years back and was fine for a bit then hit a horrible flare that was 10x worse than before. My disease had spread becuase I stopped my meds. If you want to lower doses talk to yur GI about doing so slowly.

I'm sorry you are having a tough time with hair loss. It's not fair with all the other horrible stuff that happens. I never had hair loss but the pred (and some depression from it) have helped me gain a lot of weight. As a woman that is an issue i think is somewhat comparable to men's hair loss. It affects how we feel about ourselves and how we think people percieve us. I was always tall thin and blonde. at least i am still tall. (can't afford the blonde with all the medical bills, but that can still chaneg)

Good luck!
Kelly, 30

Left sided UC diagnosed 1/98 age 19, Pan colitis diagnosed 1/07
Currently on 4x3 Asacol, 5mg pred, 150mg Imuran
Prontonix once daily for acid reflux, zofran twice daily for nausea, darvocet for pain
Remicade started 3/1/08...just had 3rd infusion


WindsofCreation
Regular Member


Date Joined Feb 2008
Total Posts : 30
   Posted 4/27/2008 1:13 AM (GMT -6)   
See...here's the thing..everyone always brings up pred. When I was diagnosed back in May of 06', i took it for about 2 weeks,then was done. I took 6 asacol a day,then went down to 4. I noticed my hairline receding about 8 months ago.So i then switched to lialda(2 daily) and here I am taking 4 colazal a day. I just done't get it. I already got my thyroid,testosterone checked and i take a multi-vitamin with 100% daily value of folic acid. Thanks for the info though Razzle i will look into that! I take biotin(5000mcg) and it has done nothing for my hair.

Razzle
Veteran Member


Date Joined Aug 2007
Total Posts : 4415
   Posted 4/27/2008 2:23 AM (GMT -6)   
What you might want to do is get a sublingual Vitamin B12-Vitamin B6-Folic Acid supplement to add to the others you already take. I've read discussion on other IBD message boards about Folic Acid and the 5ASA meds and they all say an increase in Folic Acid above the FDA's "daily value" is necessary, but by how much is not clear to me anyway... And since all 3 of these B-vitamins are water-soluble, the likelihood of one extra sublingual dose of them during the day causing a problem is pretty tiny...

Good luck,
-Razzle
Gluten & Sulfite Sensitivity, Many Food/Inhalant/Medication Allergies & Intolerances, Asthma, Gut issues (dysmotility, non-specific inflammation), UCTD (Lupus?), Osteoporosis, Anemia, T- & B-Cell Lymphopenia, malabsorption/malnutrition, Lyme Disease (Igenex Lab IgM WesternBlot positive/CDC negative), etc.
Meds:  Pulmicort, Injectable Vitamin B12, Herbs, Nutritional Supplements, Homeopathy.

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, May 26, 2018 2:28 AM (GMT -6)
There are a total of 2,966,043 posts in 325,301 threads.
View Active Threads


Who's Online
This forum has 162701 registered members. Please welcome our newest member, yutyut544.
298 Guest(s), 0 Registered Member(s) are currently online.  Details